MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Codes Perivalvular Leak (1457); Incomplete Coaptation (2507); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm portico valve was selected for an implant with the following annular dimensions of the native valve aortic annulus: perimeter: 62.2mm, perimeter derived ø: 19.8mm, area: 292.2 mm², area derived ø: 19.3mm, min ø: 16.6mm, max ø: 22.8mm, average ø: 19.7mm, eccentricity: 0.27, lvot ø: 18.9mm.There was sufficient calcium to allow anchoring of the device in the opinion of the user.During the procedure, the physician went through the right transfemoral route, by severe aortic stenosis.Initially balloon pre-dilation was performed according to minimum diameter of the ring (16 mm).There was a need to recapture it once, before reaching the point implant latch.The device was successfully implanted in a patient with a depth of 4mm.After implantation, moderate leakage was observed by the transesophageal + transthoracic echocardiography and aortography, with perivalvular and transvalvular (central).There was a significant divergence of the pressure curve (diastolic pressure reduced).Post-dilation with a balloon according to the mean diameter of the ring (20 mm), with improvement of the perivalvular component but without improvement of central regurgitation, even after removing the rigid wire (non-abbott device) from inside the left ventricle (lv).Such as patient evolved with hemodynamic instability requiring the use of venous vasopressors.The physician decided to implant a second 23mm portico valve.The second valve was opened and prepared according to the ifu.At this point, when passing the guidewire back into the ventricle for insertion of the second valve, the guidewire touched the implanted valve and released a stuck leaflet.At this time, the patient's blood pressure improved and the central reflux disappeared.The second valve was prepared but not implanted.The patient is stable.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of aortic regurgitation moderate perivalvular leak and incomplete leaflet coaptation was reported.A returned device assessment could not be performed as the device remaines implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17033649
Report Number2135147-2023-02374
Device Sequence Number7012444
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number19549453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale